MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24672
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/31/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient experienced blood loss or hemorrhage.A 5.0 x 120, 135cm mustang was selected for vascular case in the right brachial artery.During the procedure, the balloon catheter was introduced through a non-bsc introducer sheath.While insertion was successful, removal of the balloon after it was used was difficult.It required significant force, and which resulted in stretching of the sheath and then the balloon snapped inside the sheaths hub.The sheath had to be removed, and manual pressure was applied to the brachial artery for remainder of case to complete the procedure femorally.Consequently, the patient experienced blood loss or hemorrhage due to this event.The procedure was completed using an alternate method.No further complications were reported, and the patient is expected to fully recover.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20045018
Report Number2124215-2024-48072
Device Sequence Number20862388
Product Code FGE
UDI-Device Identifier08714729793410
UDI-Public08714729793410
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K103751
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/03/2026
Device Model Number24672
Device Catalogue Number24672
Device Lot Number0032349137
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2024
Initial Report FDA Received Date08/23/2024
Date Device Manufactured09/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTRODUCER SHEATH - COOK FLEXOR SHEATH 90CM 5F
Outcome Attributed to Adverse Event Other;
Patient SexUnknown